Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 13, NWS Grand Junction, CO

June 19, 2000Uintah County, Utah

NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 19, 2000, 2:27 PM MDT for Uintah County, Utah. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 2:27 PM MDT (20:27 UTC)
Expired
Jun 19, 2000, 3:15 PM MDT
In force
48 min
Issued by
NWS Grand Junction, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Uintah County, UT

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KGJT 192032
SVRGJT
UTC047-192115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
227 PM MDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL UINTAH COUNTY IN NORTHEAST UTAH

* UNTIL 315 PM MDT

* AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER THE OURAY WILDLIFE REFUGE...MOVING EAST 
  AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP    
  TO ONE INCH DIAMETER... AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...  
  CENTRAL UINTAH COUNTY...AND WILL CROSS OVER STATE HIGHWAY 45
  AND THE BONANZA AREA AT ABOUT 300 PM MDT.
  

LAT...LON 4021 10959 3994 10964 3988 10908 4023 10908

PRINGLE/RAMEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:45 AM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 19, 9:45 AM MDT, 4 hours 42 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
945 AM MDT MON JUN 19 2000

UPDATING ZONES THIS MORNING MAINLY FOR LOWER AFTERNOON TEMPERATURES.
UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COOL FRONT MOVES INTO
NORTHWESTERN COLORADO BY EARLY EVENING.  THIS WILL CONTINUE TO
TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF
OF FORECAST AREA.  EXTENSIVE CLOUD COVER AND HIGHER MOISTURE CONTENT
WITHIN THE LOWER LEVELS WILL KEEP AFTERNOON TEMPERATURES COOLER THAN
PREVIOUSLY THOUGHT.  LAMP GUIDANCE LOOK VERY REASONABLE.. MAINLY
UPPER 60S TO UPPER 70S NORTHERN VALLEYS WITH LOWER 60S FOR ELEVATIONS
AROUND 8000 FEET.  SOUTHERN ZONES STARTING THE DAY MOSTLY CLEAR.. BUT
THAT WILL CHANGE AS UPPER TROUGH AXIS SWINGS ACROSS AREA PEAK
HEATING.  THAT WILL SPAWN SOME SHOWERS AND THUNDERSTORMS AS WELL..
BUT DEPTH OF MOIST LAYER NOT AS DEEP AS THE NORTHERN ZONES.  SO
SHwOWERS SOUTHERN HALF OF COUNTY WARNING AREA WILL NOT BE AS EXTENSIVE
AS THE NORTHERN HALF.  FORECASTED TEMPERATURES IN THE SOUTHERN ZONES
IN GOOD SHAPE.  FRISBIE

.GJT...NONE.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:01 PM MDTSevere Thunderstorm WarningGJTUintah34 min

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.